It might be hard to tell whether you have a cold or the flu. The good news is that Cepacol®, the brand known for its sore throat lozenges and hot medication, can help you distinguish between the two.
Read on to learn more about what causes colds and flu, how cold symptoms differ from flu symptoms, recovery time, and how Cepacol® can help provide relief for cold and flu symptoms.
What Causes Colds & Flu?
Influenza (flu) and the common cold are both contagious respiratory illnesses and can spread quickly from person to person.
While both illnesses can cause respiratory symptoms such as coughing, sneezing and a sore throat, they are caused by distinct viruses.
Cold or Flu Symptom Checker
The flu and colds are both common illnesses that can cause significant discomfort. However, cold symptoms are often milder than flu symptoms.
While the flu typically hits quickly with high fever, body aches, fatigue, sore throat, runny or stuffy nose, and headache, a cold develops gradually with a stuffy or runny nose, sneezing, and mild sore throat1b.
When in doubt, use our simple Cepacol® Symptom Checker to find the products that are best-suited to combat your symptoms.
The flu can be more dangerous than the common cold, as it carries the potential to lead to further complications. In some cases, it may even lead to illnesses like pneumonia or bacterial infections2a.
While the flu is typically more severe than the common cold, and its symptoms can last up to two weeks, the common cold usually peaks within 2-3 days and gradually improves over a week or two2b.
How the Cepacol® Cough & Cold Range Can Provide Relief
With various cold and flu medications available, such as throat lozenges, throat sprays, hot medicated drinks, and syrups, Cepacol® makes it convenient to find the perfect solution for your needs.
The Cepacol® Cough & Cold range includes a variety of new products packed with multiple benefits:
New Cepacol® Cough & Cold Syrup
Cepacol® Cough & Cold Syrup3 offers targeted relief for a persistent cough, congestion, and sore throat. Formulated with ivy leaf and pelargonium, it provides cough relief while combating cold and flu symptoms with their antibacterial and antiviral properties. The non-drowsy formulation is alcohol-free, making it safe to be taken from the age of six.
New Cepacol® Plus Cough & Cold Syrup
Specifically designed for night-time relief, Cepacol® Plus Cough & Cold Syrup4 addresses two troublesome symptoms: coughing and nasal congestion. It combines ivy leaf, pelargonium, and valerian extract, offering effective night-time cough relief4.
New Cepacol® Throat Spray
Cepacol® Throat Spray5 combines ivy leaf, pelargonium, and menthol. It quickly numbs the throat, providing temporary pain and discomfort relief.
Cepacol® understands the daily needs of individuals experiencing cold or flu symptoms, which is why they have developed these comprehensive solutions. With their range of products, there's a Cepacol® option for everyone.
So, if you're dealing with cold, cough, or flu symptoms, there's a Cepacol® for that!
- Centres for disease control and prevention. Cold versus flu. Available from: https://www.cdc.gov/flu/symptoms/coldflu.htm. Last accessed May 2023.
- Medical News Today. What is the difference between cold and flu? Available from: https://www.medicalnewstoday.com/articles/5161. Last accessed May 2023.
- CEPACOL® Plus cough and cold syrup approved professional information, February 2022
- CEPACOL® Cough and cold syrup approved professional information, February 2022
CEPACOL® Throat Lozenges Menthol. Each lozenge contains: Cetylpyridinium chloride 1,47 mg and Benzyl alcohol 6,5 mg. Reg. No.: /A40/16.4/0297.
CEPACOL® Throat Lozenges Regular. Each lozenge contains: Cetylpyridinium chloride 1,47 mg and Benzyl alcohol 6,5 mg. Ref No: H1388 (Act 101 of 1965).
CEPACOL® Throat Lozenges Blackcurrant Flavour. Each lozenge contains: Cetylpyridinium chloride 1,47 mg and Benzyl alcohol 6,5 mg. Reg. No.: 33/16.4/0492.
CEPACOL® Throat Lozenges Honey and Lemon Flavour. Each lozenge contains: Cetylpyridinium chloride 1,47 mg and Benzyl alcohol 6,5 mg. Reg. No.: 33/16.4/0505.
CEPACOL® Antibacterial Throat Gargle. Each 100 ml solution contains: Cetylpyridinium chloride 50 mg, alcohol 15,8 % v/v and disodium edetate (antioxidant) 1,0 mg. Ref. No.: H 1387 (Act 101 of 1965).
CEPACOL® MEDSIP HONEY LEMON (POWDER). Each 5 g sachet contains: Paracetamol 800 mg, Caffeine 50 mg, Ascorbic acid 10 mg.: 27/5.8/0508.
CEPACOL® MEDSIP GINGER (POWDER). Each 5 g sachet contains: Paracetamol 800 mg, Caffeine 50 mg, Ascorbic acid 10 mg.: Y/5.8/10.
CEPACOL® Cough and Cold Syrup. Each 5 ml contains Pelargonium sidiodes 150 mg, Hedera helix 5 mg.
CEPACOL® Plus Cough and Cold Syrup. Each 5 ml contains Pelargonium sidiodes 150 mg, Hedera helix 5 mg, Valerianae officinalis L12 mg. Category D: Complementary Medicine. Discipline Specific: D33.6 Western Herbal Medicine. This unregistered medicine has not been evaluated by SAHPRA for its quality, safety or intended use.
CEPACOL® Throat Spray. Each ml contains Pelargonium sidiodes 140 mg, Hedera helix 40 mg, Menthol crystals 0,09 mg, Eucalyptus globules 0,45 mg and Syzygium aromaticum 0,3 mg. Category D: Complementary Medicine. Discipline Specific: D33.6 Western Herbal Medicine. This unregistered medicine has not been evaluated by SAHPRA for its quality, safety or intended use.
For full prescribing information refer to the professional information approved by the medicines regulatory authority. Adcock Ingram Limited Co. Reg. No. 1949/034385/06. Private Bag X69, Bryanston, 2021, South Africa.Tel. +27 11 635 0000. www.adcock.com. 2023032710267652 March 2023.